Bookmark and Share

Drug Use Causing Problems With Nexplanon Birth Control?

Published: May 24, 2016
Dear TeenhealthFX,
I think I might be 3 months pregnant. I have the nexplanon birth control BUT for about three weeks I had a bad drug problem using a needle in the same arm that it's in.. Is it possible? I need help.
Signed: Drug Use Causing Problems With Nexplanon Birth Control?

Dear Drug Use Causing Problems With Nexplanon Birth Control?,

If you are asking if your drug use in the same arm with the Nexplanon caused it not to work and caused you to, therefore, get pregnant – no, that is not something that would occur. If the needle hit the Nexplanon and physically damaged it, then that could create a problem. But just by using a needle in the same arm as the Nexplanon would not cause pregnancy.

TeenHealthFX thinks it is very important for you to meet with a medical health professional right away so that you can confirm your pregnancy, talk about pregnancy options if you are pregnant, discuss treatment options for the drug use, and discuss whether anything is decreasing the efficacy of your birth control so that you can protect yourself from unwanted pregnancies in the future.

If you don't have a doctor and live in northern New Jersey, you can call the Adolescent/Young Adult Center for Health at 973-971-5199 for an appointment with an adolescent medicine specialist or contact your local teen health center or Planned Parenthood. You can also contact your insurance company for a list of in-network providers.

Signed: TeenhealthFX

Ratings